Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 19, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jun 17, 2011, 1:19 PM EDT for Carteret County, North Carolina. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2011, 1:19 PM EDT (17:19 UTC)
- Expired
- Jun 17, 2011, 1:45 PM EDT
- In force
- 26 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
County Carteret County, NC
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 5.3 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1943 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 588 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
012
WUUS52 KMHX 171719
SVRMHX
NCC031-171745-
/O.NEW.KMHX.SV.W.0019.110617T1719Z-110617T1745Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
119 PM EDT FRI JUN 17 2011
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CARTERET COUNTY IN EASTERN NORTH CAROLINA
* UNTIL 145 PM EDT
* AT 112 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER SOUTH RIVER...OR 16 MILES WEST OF CEDAR
ISLAND...MOVING EAST AT 25 MPH. QUARTER SIZED HAIL AND WINDS IN
EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
PINEY ISLAND...
CEDAR ISLAND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY
&&
LAT...LON 3499 7614 3500 7629 3496 7628 3489 7660
3499 7665 3501 7651 3508 7647 3508 7641
3494 7645 3497 7633 3504 7637 3501 7623
3511 7607 3506 7613 3510 7604 3502 7620
3501 7621 3508 7607 3506 7602
TIME...MOT...LOC 1719Z 252DEG 38KT 3501 7652
$$
11What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 10:15 AM EDT, 3 hours 4 minutes earlier.
Area forecast discussion, Jun 17, 10:15 AM EDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1015 AM EDT FRI JUN 17 2011 .SYNOPSIS... A WEAK COLD FRONT WILL APPROACH EASTERN NORTH CAROLINA TONIGHT. HIGH PRESSURE WILL BUILD FROM THE ATLANTIC BACK OVER THE REGION THIS WEEKEND INTO EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... AS OF 855 AM FRIDAY...A COUPLE OF CLUSTERS OF THUNDERSTORMS ARE AFFECTING THE NORTHERN OUTER BANKS AND NORTHERN PAMLICO SOUND REGIONS THIS MORNING IN AREA OF STRONG INSTABILITY. THIS ACTIVITY SHOULD GRADUALLY MOVE OFFSHORE IN THE NEXT COUPLE OF HOURS. EXPECT LIMITED COVERAGE OF CONVECTION THIS AFTERNOON GIVEN LACK OF STRONG FORCING OTHER THAN SEABREEZE INTERACTIONS. HOWEVER THE ATMOSPHERE IS QUITE UNSTABLE WITH MODIFIED CAPE VALUES AROUND 3000 J/KG AND LI VALUES AROUND -7 ALONG WITH HIGH MDPI VALUES INDICATIVE OF THE POTENTIAL FOR WET MICROBURSTS GIVEN EVAPORATIVE POTENTIAL FROM DRIER AIR ABOVE 850 MB. SO ANY ACTIVITY THAT DOES FORM THIS AFTERNOON COULD BECOME STRONG TO SEVERE. MADE MINOR CHANGES TO FORECAST TO TWEAK POPS TO ACCOUNT FOR CURRENT ACTIVITY AND POTENTIAL ISOLATED STORMS LATER TODAY. NO OTHER SIGNIFICANT CHANGES TO FORECAST. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/... AS OF 3 AM FRI...HAVE MAINTAINED DRY FORECAST FOR OVERNIGHT. EXPECT CLOUD COVER TO INCREASE WITH INCREASE S/SW FLOW AND WEAK FRONTAL BOUNDARY APPROACHING EASTERN NC. MILD OVERNIGHT LOWS...GENERALLY UPPER 60S TO LOWER 70S INLAND AND LOW TO MID 70S ALONG THE COAST. && .LONG TERM /SATURDAY THROUGH THURSDAY/... AS OF 333 AM FRIDAY...NO SIGNIFICANT CHANGES TO PREVIOUS FCST THIS PERIOD. NW FLOW ALOFT PATTERN WILL CONTINUE OVER AREA SAT-MON WITH SEVERAL SHRT WVS MOVING THROUGH. MODELS APPEAR TO BE TRENDING TO STRONGEST WV AFFECTING AREA LATE SUN INTO MON BUT SOME CONVECTIVE FEEDBACK NOTED...ESPECIALLY IN GFS...THUS NOT ENOUGH CONFIDENCE FOR OTHER THAN CHC POPS ATTM. MOS BLEND SUPPORTS MAX TEMPS INTO MID 90S INLAND WITH MID-UPR 80S S COAST AND SRN OBX. MODELS ALSO DIFFER ON STRENGTH AND TIMING OF ASSCTD SFC LOW MOVING ACROSS TO N AND PUSHING FRONTAL BNDRY/WIND SHIFT INTO NRN SECTIONS. MODEL DIAG DISCUSSION INDICATES NAM AN OUTLIER WITH STRONGER/FASTER SOLUTION AND GFS/ECMWF BLEND GENERALLY AGREES WITH PREVIOUS HPC PROGS WITH BNDRY DROPPING INTO NRN SECTIONS MON NIGHT/EARLY TUE. LATEST MED RANGE MODELS CONTINUE TO INDICATE UPR RIDGE BUILDING EAST TUE-WED AND OVER AREA THU...WITH SFC BNDRY WASHING OUT AND SFC PATTERN RETURNING TO THERMAL TROF INLAND. THIS WILL LIMIT CONVECTIVE THREAT AND NO CHANGE TO 20 POPS DURING PERIOD. HOT TEMPS WILL CONTINUE WITH HIGHS INTO 90S INLAND. && .AVIATION /14Z FRIDAY THROUGH TUESDAY/... AS OF 900 AM FRIDAY...LOW STRATUS AFFECTING TAF SITES CURRENTLY BUT SHOULD DISSIPATE BY MID TO LATE MORNING AS DRIER AIR ALOFT STARTS TO MIX DOWN. PREVIOUS DISCUSSION... /SHORT TERM TODAY AND TONIGHT/... AS OF 730 AM FRI...PATCHY FOG/STRATUS HAS DEVELOPED THIS MORNING AT SOME SITES...BUT SHOULD BURN OFF OVER THE NEXT HOUR OR TWO. SCT CONVECTION POSSIBLE PRIMARILY DUE TO SEABREEZE TODAY...BUT HAVE NOT INCLUDED IN TAFS AT THIS TIME DUE TO WIDELY SCT COVERAGE AND LOWER CONFIDENCE. CLOUDS WILL INCREASE THIS EVENING AND OVERNIGHT...BUT AT THIS TIME EXPECT PRIMARILY MID/HIGH CLOUDS. /LONG TERM SATURDAY THROUGH TUESDAY/... AS OF 333 AM FRIDAY...SATURDAY THROUGH TUESDAY WILL FEATURE WIDELY SCATTERED TO SCATTERED PRIMARILY AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS WITH SUB VFR CONDITIONS. ANY TAF SITE THAT RECEIVES RAINFALL WILL BE SUSCEPTIBLE TO EARLY MORNING FOG AND LOW CLOUDS OTHERWISE EXPECTING A PRIMARILY VFR FORECAST. && .MARINE... AS OF 1010 AM FRIDAY...WINDS HAVE DECREASED AT DIAMOND BUOY INTO THE 15 TO 20 KNOT RANGE AND CHANGES MADE TO THE FORECAST TO REFLECT THIS. SEAS CONTINUE IN THE 2 TO 4 FOOT RANGE. PREVIOUS DISCUSSION... /SHORT TERM TODAY AND TONIGHT/... AS OF 3 AM FRI...CURRENT OBS SHOW CONDITIONS S/SW 10-20KT WITH OCCASIONAL GUSTS TO 25KT AND SEAS 2-4FT. WINDS WILL GRADUALLY DIMINISH TOWARDS SUNRISE THIS MORNING BECOMING PREDOMINATE 10-15KT LATE THIS MORNING AND AFTERNOON WITH SEAS 2-4FT. EXPECT ANOTHER SURGE TONIGHT TO 15-20KT AS GRADIENT TIGHTENS AND WEAK FRONTAL BOUNDARY APPROACHES THE WATERS. EXPECT CONDITIONS TO REMAIN BELOW SCA LEVELS. /LONG TERM SATURDAY THROUGH TUESDAY/... AS OF 333 AM FRIDAY...MODERATE SW FLOW 15-20 KT EXPECTED TO CONTINUE SAT AND SUN WITH HIGH PRES OFFSHORE AND TROF INLAND. MODELS TRENDING TO INCREASING SPEEDS TO AROUND 20 KT LATE SUN INTO SUN NIGHT WITH SFC LOW MOVING ACROSS TO N...BUT LOW CONFIDENCE DUE TO STRENGTH AND TIMING DIFFERENCES...THUS KEPT SPEEDS AOB 20 KT. ALSO UNCERTAIN ON SFC BNDRY PROTRUSION INTO NRN SECTIONS LATE MON INTO TUE AND KEPT PREVIOUS FCST OF MAINLY SRLY WINDS. WENT WITH BLEND OF SWAN AND WW3 IN SHORT TERM...MAINLY 3-5 FT. WW3 APPEARS OVERDONE LATE SUN WITH SEAS TO 7 FT AND KEPT PREVIOUS FCST CAPPED AT 5 FT DUE TO LIMITED MODEL CONFIDENCE. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...CQD NEAR TERM...CTC SHORT TERM...CQD LONG TERM...JME AVIATION...JME/CQD MARINE...CTC/JME/CQD
Hazardous weather outlook, Jun 17, 3:33 AM EDT, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 333 AM EDT FRI JUN 17 2011 NCZ029-044-045-079-080-090>095-098-104-180800- MARTIN-PITT-WASHINGTON-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES-CRAVEN- PAMLICO-CARTERET-ONSLOW-OUTER BANKS HYDE- 333 AM EDT FRI JUN 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ046-047-081-103-180800- TYRRELL-MAINLAND DARE-MAINLAND HYDE-OUTER BANKS DARE- 333 AM EDT FRI JUN 17 2011 ...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 17, 10:55 AM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1055 AM EDT FRI JUN 17 2011
NCZ103-171600-
OUTER BANKS DARE-
1055 AM EDT FRI JUN 17 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHERN DARE COUNTY
THROUGH NOON EDT...
AT 1054 AM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM WHALEBONE TO 6 MILES SOUTH
OF SALVO...OR ALONG A LINE EXTENDING FROM 10 MILES EAST OF MANNS
HARBOR TO 13 MILES NORTH OF BUXTON...MOVING EAST AT 25 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...KITTY HAWK...
KILL DEVIL HILLS...NAGS HEAD AND RODANTHE.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
&&
LAT...LON 3537 7548 3536 7551 3563 7548 3576 7553
3576 7560 3578 7558 3580 7561 3584 7559
3584 7561 3580 7562 3581 7564 3591 7566
3590 7563 3592 7562 3596 7564 3597 7562
3578 7553 3574 7549 3559 7545
TIME...MOT...LOC 1454Z 252DEG 38KT 3589 7554 3547 7545
11Special weather statement, Jun 17, 11:28 AM EDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1128 AM EDT FRI JUN 17 2011
NCZ093-095-104-171630-
CARTERET-CRAVEN-OUTER BANKS HYDE-
1128 AM EDT FRI JUN 17 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS HYDE...CARTERET AND CRAVEN
COUNTIES THROUGH 1230 PM EDT...
AT 1125 AM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS OVER LOLA...OR ABOUT OVER CEDAR ISLAND...MOVING EAST AT
20 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...SOUTH CEDAR ISLAND...
LOLA...ATLANTIC...SEALEVEL...STACY.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH...AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO
GROUND LIGHTNING AND HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3483 7635 3498 7619 3499 7629 3494 7627
3493 7633 3484 7641 3492 7671 3499 7642
3495 7645 3499 7639 3498 7634 3501 7635
3502 7630 3499 7620 3507 7608 3508 7604
3505 7604 3507 7599 3483 7633
TIME...MOT...LOC 1525Z 277DEG 18KT 3496 7628
2Special weather statement, Jun 17, 11:29 AM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1129 AM EDT FRI JUN 17 2011
NCZ092-093-098-171630-
CRAVEN-JONES-ONSLOW-
1129 AM EDT FRI JUN 17 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS ONSLOW...JONES AND CRAVEN
COUNTIES THROUGH 1230 PM EDT...
AT 1129 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PETERSBURG...OR ABOUT 7 MILES NORTH OF HALF MOON...MOVING EAST AT 25
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...MAYSVILLE...
POLLOCKSVILLE...RIVER BEND...AND...RHEMS...BRICES CREEK...AND...TRENT
WOODS...JAMES CITY...AND...RIVERDALE...FAIRFIELD HARBOR...AND...
BRIDGETON.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HAZARDS INCLUDE...
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3499 7761 3519 7696 3516 7697 3515 7699
3511 7693 3508 7693 3505 7695 3505 7698
3507 7700 3506 7700 3501 7697 3496 7689
3495 7690 3482 7755
TIME...MOT...LOC 1529Z 252DEG 38KT 3493 7747
11Special weather statement, Jun 17, 12:17 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1217 PM EDT FRI JUN 17 2011
NCZ092-093-095-098-171715-
CARTERET-CRAVEN-JONES-ONSLOW-
1217 PM EDT FRI JUN 17 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS ONSLOW...JONES...CARTERET
AND CRAVEN COUNTIES THROUGH 115 PM EDT...
AT 1217 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM CATFISH LAKE TO SILVERDALE...OR ALONG A LINE
EXTENDING FROM 7 MILES SOUTHWEST OF JAMES CITY TO 9 MILES EAST OF
PINEY GREEN...MOVING EAST AT 45 MPH.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...KUHNS...HAVELOCK
AND NEWPORT.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HAZARDS INCLUDE...
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
&&
LAT...LON 3504 7710 3507 7694 3505 7698 3492 7677
3501 7651 3508 7647 3508 7641 3495 7644
3498 7633 3504 7637 3499 7619 3499 7629
3490 7631 3494 7621 3483 7633 3483 7635
3489 7629 3464 7728
TIME...MOT...LOC 1617Z 256DEG 38KT 3498 7702 3474 7712
11Special weather statement, Jun 17, 12:33 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1233 PM EDT FRI JUN 17 2011
NCZ093-094-171715-
CRAVEN-PAMLICO-
1233 PM EDT FRI JUN 17 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS PAMLICO AND CRAVEN COUNTIES
THROUGH 115 PM EDT...
AT 1233 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BRICES CREEK...OR ABOUT OVER NEW BERN...MOVING EAST AT 25 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...NEW BERN...FAIRFIELD
HARBOR...REELSBORO...ALLIANCE...BAYBORO...MARIBEL...VANDEMERE.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HAZARDS INCLUDE...
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
&&
LAT...LON 3508 7711 3507 7717 3513 7720 3523 7687
3522 7683 3524 7664 3532 7661 3531 7647
3522 7648 3523 7654 3520 7651 3517 7662
3515 7653 3508 7658 3501 7690 3507 7700
3500 7697 3497 7711
TIME...MOT...LOC 1633Z 252DEG 38KT 3508 7704
11Special weather statement, Jun 17, 1:12 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
112 PM EDT FRI JUN 17 2011
NCZ093>095-103-104-171815-
CARTERET-CRAVEN-OUTER BANKS DARE-OUTER BANKS HYDE-PAMLICO-
112 PM EDT FRI JUN 17 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS PAMLICO...DARE...HYDE...
CARTERET AND CRAVEN COUNTIES THROUGH 215 PM EDT...
AT 112 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM PAMLICO TO NORTH RIVER...OR
ALONG A LINE EXTENDING FROM 17 MILES NORTHEAST OF HAVELOCK TO 10
MILES NORTH OF BEAUFORT...MOVING EAST AT 25 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...PINEY ISLAND...AND...
WILLISTON...STACY...AND...SEALEVEL...ATLANTIC...CEDAR ISLAND...AND...
LOLA...PORTSMOUTH VILLAGE...OCRACOKE.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
HAZARDS INCLUDE...
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
&&
LAT...LON 3462 7664 3513 7672 3514 7654 3503 7667
3499 7659 3509 7642 3509 7641 3495 7644
3504 7637 3499 7620 3468 7661 3466 7654
3511 7607 3509 7607 3519 7574 3500 7611
3460 7652
TIME...MOT...LOC 1712Z 265DEG 38KT 3504 7659 3487 7659
11The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 3:25 AM EDT | Special Weather Statement | MHX | Hyde | 65 min |
| Jun 17, 4:20 AM EDT | Special Weather Statement | MHX | Dare | 55 min |
| Jun 17, 7:28 AM EDT | Special Weather Statement | MHX | Tyrrell | 47 min |
| Jun 17, 8:09 AM EDT | Special Weather Statement | MHX | Tyrrell | 66 min |
| Jun 17, 9:10 AM EDT | Special Marine Warning | MHX | 35 min | |
| Jun 17, 9:20 AM EDT | Special Marine Warning | MHX | 40 min | |
| Jun 17, 10:01 AM EDT | Special Marine Warning | MHX | 29 min | |
| Jun 17, 10:02 AM EDT | Special Weather Statement | MHX | Carteret | 58 min |
| Jun 17, 10:31 AM EDT | Special Marine Warning | MHX | 42 min | |
| Jun 17, 10:40 AM EDT | Special Marine Warning | MHX | 50 min | |
| Jun 17, 10:55 AM EDT | Special Weather Statement | MHX | Dare | 65 min |
| Jun 17, 11:28 AM EDT | Special Weather Statement | MHX | Carteret | 62 min |
| Jun 17, 11:29 AM EDT | Special Weather Statement | MHX | Craven, Jones | 61 min |
| Jun 17, 12:17 PM EDT | Special Weather Statement | MHX | Carteret | 58 min |
| Jun 17, 12:33 PM EDT | Special Weather Statement | MHX | Craven, Pamlico | 42 min |
| Jun 17, 12:41 PM EDT | Special Marine Warning | MHX | 64 min | |
| Jun 17, 12:53 PM EDT | Special Marine Warning | MHX | 97 min | |
| Jun 17, 1:12 PM EDT | Special Weather Statement | MHX | Carteret | 63 min |
| Jun 17, 1:50 PM EDT | Special Marine Warning | MHX | 55 min | |
| Jun 17, 3:15 PM EDT | Special Weather Statement | MHX | Dare | 60 min |
| Jun 17, 3:26 PM EDT | Special Marine Warning | MHX | 49 min | |
| Jun 17, 4:12 PM EDT | Special Marine Warning | MHX | 22 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.